I had a subtotal colectomy for colonic inertia in April of 2002. Two days post op I had to go back into the OR for a leak of the anastomosis(I have my rectum and 5.5inches of my colon left). They performed an exploratory laporatomy to fix the leak. I was also septic and had a major infection. Until the last few weeks I have not had any problems. My bowels moved two to three times a day and I was pain free. The last few weeks my bowel habits are irregular and I am experiencing pain in my lower right quadrant. It is a burning sensation that comes and goes. It primarily stays localized in that area. I also experience bouts of nausea after I eat. The pain I am having is similar to that I had before a Lysis of Adhesions in Dec. 2001. I was curious if it is a possibility due to the complicated nature of the abdominal surgeries I had this year if abdominal adhesions are to blame for the nausea and in some cases extreme pain that I have. If anyone has any comments or advice I would like to hear them. I am not sure if I should see my surgeon to discuss the possibilty of another lysis of adhesions. Please Help:) Thank you.
Hey, I'm not a doctor, I'm actually a stupid 17 year old girl, but I do know quite a bit about adhesions. I have had three major abdominal surgeries, one consisted of removing an ovary with a tumor on it.
Surgens know that any abdominal surgery can cause adhesions. The truth is, there is not much they can do about it. I have had many "second opinions" when I started having problems with adhesions. They all say the same thing, "There's nothing we can do about it."
Here are some facts about adhesions:
-SOMETIMES they will do a surgery to remove adhesions. Usually they do the surgery if the adhesions are so bad that you can feel really hard lumps of scar tissue just by pressing on your stomach, or if the scare tissue is so tight that you can not stretch without feeling like your stomach will rip open.
If you are a female, read this next fact:
-Depending where the surgery was in the abdomen, the pain that women assume is from adhesions from surgery, can actually be indometreosis (spell). Indemetreosis can also be caused by surgery. So its good to get advice from your gynocologist, even if the surgery had nothing to do with gynocology.
-Adhesions can NOT be found by an ultra sound.
-They can find adhesions from doing the procedure where they take a little camera through your insides by cutting a small incision right under your belly button (sorry, I don't know the medical term). Most doctors think this surgery is a waste of time though.
More than likely, if you have adhesions, you are going to have so much trouble with constipation. There is a prescription drug you might have heard about called Zelnorm and it helps so much.
Surflak is an over-the-counter stool softener that is also very helpful. The first week that you take it, you may experience a lot of gas, but it wears off fast and the gas decreases within a week or two.
I sure hope you get yourself straightened out! Good luck to you!
The 17-year-old doctor (not by choice) "Spixy"
Adhesions caused for me the inability to eat foods. For the last 2 months prior to removing them, I had to "drink" all my foods. I would vomit, nearly daily. Finally, the doctors agreed to do surgery after I was on a clear liquid diet for 3 days, then started pewking when I added full liquids... "oh what a shock" I told them I was having problems within one week of the previous surgery...
The pain from the adhesions, oh yeah! and sometimes the pain is generalized, not isolated. This is because the bowel swells with all the 'stuff' that can't pass.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.